Hail, Clay
- When
- July 4, 1:40 AM CST
- Where
- Clay County, Kearney
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.367, -94.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 4, 1:30 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 AM CDT WED JUL 4 2001 MCS/ISOLD SVR AFFECTING SRN HLF CWA MAIN SHORT TERM CONCERN. ASSOCD OUTFLOW BNDRY HAS MOVED THRU ALL BUT SW CRNR CWA. HWVR BAND OF ELEVATED CNVTN CONTS FM SW OF STJ THRU BOONVILLE AS WAA FEEDS ACTVTY. CNVTN SHUD CONT TO SHIFT SLOLY SWD THIS MRNG. CPL OF SHRTWVS IN NWLY FLOW ALOFT ALSO AIDING MO CNVTN. FIRST FEATURE IS MOVG THRU WRN MO WITH ANOTHER VORT MAX NOTED IN WV IMAGERY MOVG INTO CNTRL NEB. THIS LATTER FEATURE COULD RESTART/ENHNC CNVTN LTR THIS MRNG/ERY AFTN ACRS SRN CWA. TO THE N MODELS HV BN TOO FAST MOVG WK FNTL BNDRY FM CNTRL IA THRU SE NEB AND CNTRL KS. IA PTN OF BNDRY HAS NO PUSH ON IT. WITH NO CNVGNC EXPCD ALG THIS PTN OF BNDRY WILL DROP MENTION OF PCPN ACRS NRN MO. LTL IF ANY CHG IN AMS TDY SO WILL NOT STRAY FM GUID MAX TEMPS. MORE STBL AIR PROGD INTO CWA TNGT AS BNDRY LYR WINDS TURN TO THE N. BEST DRYING/COOLER AIR WILL BE FELT MAINLY IN NE MO WITH ONLY SLGTLY LWR MINS IN THE W. WINDS WILL CONT TO VEER OVERNIGHT AS WK HI PRES SLIDES BY AND BGNS TO ALLOW DEEPER LLVL MSTR TO RETURN E ACRS ERN KS. WILL HOLD OFF ADDING LOW POPS TO WRN MO FOR TNGT AS BEST WAA/LIFT SHUD RMN W OF CWA. HWVR WILL INSERT CHC POPS FOR THU IN THE W AND ENTIRE CWA THU NGT AS APRNT WRMFNT MOVS NE THRU CWA. FRI SHUD SEE A RETURN TO HOT AND MUGGY WX AS WRM/CAPPING H7 TEMPS BUILD E THRU ERN KS/MO. .EAX... KS...NONE. MO...NONE. JULY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1126 PM 3 E MAYSVILLE MO .75 INCH HAIL
07/03/01 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1143 PM SAVANNAH MO 1 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR KC0RNP.
1146 PM SAVANNAH MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR KC0RNP.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1149 PM AMAZONIA MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM SAVANNAH MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY PUBLIC,
RELAYED BY TV
METEOROLOGiIST.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTEY LOCATION....
1156 PM AMAZONIA MO 1 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 AM CDT WED JUL 4 2001 SEVERE THUNDERSTORM WATCH #502 HAS EXPIRED FOR PORTIONS OF NORTH CENTRAL MISSOURI. THE ATMOSPHERE HAS STABILIZED WITH RAIN REPEATEDLY MOVING OVER NORTH CENTRAL MISSOURI. STORMS ARE EXPECTED TO CONTINUE WELL INTO THE EARLY MORNING HOURS...BUT THE STORMS OVER THE WATCH AREA HAVE WEAKENED AND ARE NOT EXPECTED TO BECOME SEVERE. COUNTIES THAT WERE INCLUDED IN SEVERE THUNDERSTORMS WATCH #502... CALDWELL...RAY...CARROLL...CHARITON...RANDOLPH...LAFAYETTE... SALINE...HOWARD...JOHNSON...PETTIS...AND COOPER. KOCH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258717.